Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2000, 6:12 PM CDT for Cannon County, DeKalb County, Wilson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 30, 2000, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, DeKalb County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:25 PM CDT | Thunderstorm Wind 50 E | Woodbury, TN | Law enforcement reported trees down on Sycamore Creek Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 302312 SVRBNA TNC015-041-159-189-302345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 612 PM CDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY WESTERN DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE SOUTHEASTERN WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WATERTOWN * UNTIL 645 PM CDT * AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM WATERTOWN TO 10 MILES SOUTHWEST OF WOODBURY...MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEAR WOODBURY AT 620 PM CDT NEAR CARTHAGE AT 635 PM CDT 3 MILES WEST OF SMITHVILLE AT 645 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:55 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 1:55 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SUN JUL 30 2000 LATEST HAND ANALYSIS OF SURFACE CHART SHOWING FRONTAL BOUNDARY DOWN THROUGH INDIANAPOLIS...PADUCAH...MEMPHIS...PINE BLUFF TO JUST WEST OF SHREVEPORT. BOUNDARY HASNT MOVED MUCH LAST 12 TO 24 HRS. VISIBLE SATELLITE SHOWING LOTS OF CLOUDS OVER MY CWA. UPPER LOW REMAINS PRETTY MUCH IN SAME GENERAL AREA THIS FORECAST PACKAGE WITH VORT LOBES PINWHEELING AROUND. MOISTURE REMAINS PLENTIFUL ALTHOUGH SOME DRY SLOTTING TRIES TO OCCUR AT TIMES ONLY TO HAVE MOISTURE FIELD REPLENISHED. WILL KEEP POPS RUNNING ENTIRE FORECAST PACKAGE. MAX TEMPS SHOULD STAY CLOSE TO OR JUST BELOW CLIMATOLOGICAL NORMALS. PRELIMINARY NUMBERS: NASHVILLE 69 87 69 88 5433 CROSSVILLE 67 81 64 83 5544 .BNA...NONE. BOYD 01
In the hours before
Local storm report, Jul 30, 3:43 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
343 PM CDT SUN JUL 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 5 W NASHVILLE TN 58 MPH TSTM WIND GUST
07/29/00 DAVIDSON
DMLocal storm report, Jul 30, 5:26 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
526 PM CDT SUN JUL 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 NE DECHERD TN TSTM WIND GUST
07/30/00 FRANKLIN DECHERD FIRE DEPT REPORTED
TREES BLOWN DOWN NEAR
INTERSECTION OF HWY 41 AND
HWY 127
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:45 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 30 min |
| Jul 30, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 30 min |
| Jul 30, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jul 30, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 33 min |
| Jul 30, 6:33 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
| Jul 30, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.